MAUDE Adverse Event Report: ARTHREX, INC. DRILL BIT, MINI AO, Ø1.1MM, CALIBRATED

ARTHREX, INC. DRILL BIT, MINI AO, Ø1.1MM, CALIBRATED
Model Number DRILL BIT, MINI AO, Ø1.1MM, CALIBRATED
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 09/23/2024, it was reported by a sales representative via sems-(b)(4) that an ar-18700-06 drill bit broke.This occurred during a ring finger proximal pahlanx orif when the drill bit broke while trying to put in the lag screw.The fragment was retrieved.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to improper bone prep; misaligned insertion; prying/leveraging the device during insertion.

Brand Name
DRILL BIT, MINI AO, Ø1.1MM, CALIBRATED
Common Device Name
DRILL BIT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20352704
Report Number1220246-2024-07929
Device Sequence Number7983211
Product Code HTW
UDI-Device Identifier00888867312654
UDI-Public00888867312654
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRILL BIT, MINI AO, Ø1.1MM, CALIBRATED
Device Catalogue NumberAR-18700-06
Device Lot Number1392421
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2024
Supplement Date Received by Manufacturer06/11/2025
Initial Report FDA Received Date10/02/2024
Supplement Report FDA Received Date07/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown